New Hampshire, 2007Damaging Wind in New Hampshire, September 8, 2007
September 8, 2007 · NWS GYX · 1 event in 1 county or zone
An isolated severe thunderstorm in Stratham New Hampshire produced wind damage at a local farm.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe thunderstorm in Stratham New Hampshire produced wind damage at a local farm.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Sep 8, 1:52 PM EST, 1 hour 38 minutes earlier.
Area forecast discussion, Sep 8, 1:52 PM EST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
252 PM EDT SAT SEP 8 2007
.SYNOPSIS...
A COLD FRONT WILL CONTINUE TO SLOWLY MOVE SOUTH ACROSS NORTHERN NEW
ENGLAND THIS EVENING. THE FRONT WILL STALL OVER SOUTHERN PORTIONS
OF OUR FORECAST AREA...BEFORE RETURNING TO THE NORTH AS A WARM
FRONT ON SUNDAY. THE FRONT THAT STALLS OVER SOUTHERN PORTIONS OF
MAINE LATE SUNDAY BECOMES QUASISTATIONARY THROUGH MIDWEEK WITH SO
LOTS OF CLOUDS AND THE CHC OF SHOWERS EXPECTED. BY WEDNESDAY
MORNING A MORE SIG COLD FRONT MOVES OFFSHORE AND PUSHES A DRIER
CANADIAN AIR MASS ACROSS THE ENTIRE AREA THAT WILL CONTINUE INTO
THE LATTER PART OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EVENING
HOURS DURING THIS HIGH INSTABILITY...BUT UNIDIRECTIONAL WIND EVENT.
THE MOST LIKELY THREAT IN ISOLATED STORMS WILL BE DAMAGING WINDS. THE
CHANCE OF RAIN WILL BRIEFLY LOWER TONIGHT...BEFORE INCREASING
AGAIN TOWARDS MORNING.
PATCHY FOG TO DEVELOP LATE TONIGHT AS LOW LEVEL WINDS SWITCH TO
THE NORTHEAST.
&&
.SHORT TERM /SUNDAY/...
SHOWERS ARE LIKELY ON SUNDAY AS FRONT RETURNS TO THE NORTH DURING
THE DAY. REMAINS OF TROPICAL SYSTEM OVER THE OHIO VALLEY WILL
LIKELY FOLLOW THIS FRONT. HPC QUANTITATIVE FORECAST FOR SUNDAY
LOOKS REASONABLE AND HAVE INCREASED OUR GRIDS TO SHOW 3/4 INCH TO
JUST OVER AN INCH OF RAIN DURING THIS PERIOD IN A FEW
LOCATIONS...ESPECIALLY THE MOUNTAINS.
BLEND OF MAV/MET TEMPERATURES ACCEPTED.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
THE FRONT THAT STALLS OVER SOUTHERN PORTIONS OF MAINE LATE SUNDAY
BECOMES QUASISTATIONARY THROUGH MIDWEEK WITH SO LOTS OF CLOUDS AND
THE CHC OF SHOWERS EXPECTED. SOME DRIZZLE AND FOG ALSO EXPECTED TO
SUNDAY NIGHT INTO MONDAY AS RATHER HUMID CONDITIONS REMAINS OVER THE
AREA. BY WEDNESDAY MORNING A MORE SIG COLD FRONT MOVES OFFSHORE
AND PUSHES A DRIER CANADIAN AIR MASS ACROSS THE ENTIRE AREA THAT
WILL CONTINUE INTO THE LATTER PART OF THE WEEK. SEEMS GFS MODEL
LOOKS BEST. &&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
AREAS OF MVFR CONDITIONS TONIGHT...WITH BRIEF IFR CONDITIONS
POSSIBLE IN THUNDERSTORMS AND PATCHY LATE NIGHT FOG. AREAS OF LOW
CLOUDS AND PATCHY FOG CONTINUES ON SUNDAY. IFR AND LIFR CONDITIONS
SUNDAY NIGHT THRU MON NIGHT THEN SOME IMPROVEMENT TOWARD TUESDAY.
BY WEDNESDAY VFR CONDS RETURN.
&&
.MARINE...
WILL DISCONTINUE SMALL CRAFT ADVISORY AS WINDS/SEAS REMAIN JUST
BELOW THIS CRITERIA. PATCHY FOG WILL DEVELOP OVER THE WATERS
TONIGHT AND WILL CONTINUE ON SUNDAY. SHWRS FOG AND DRIZZLE WILL
REMAIN OVER THE WATERS SUN NIGHT INTO TUESDAY. WINDS TO REMAIN
BELOW SCA CRITERIA THRU TUES NIGHT AS A NEARLY STATIONARY FRONT
WITH A LIGHT PRES GRADIENT REMAINS IN THE VICINTY OF THE WATERS
THRU TUES. BY WED MRNG A BRIEFLY STG NWLY FLOW DVLPS AND MAY REACH
SCA CRITERIA CONDS BEFORE DIMINISHING BY LATE WED AS HGIH PRES
SETTLES OVER THE AREA FOR LATE IN THE WEEK.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.
&&
Hazardous weather outlook, Sep 8, 11:19 AM EST, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
1219 PM EDT SAT SEP 8 2007
ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-091630-
STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD-
NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-SOUTHERN FRANKLIN-
SOUTHERN SOMERSET-INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-
KENNEBEC-INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-
LINCOLN-KNOX-COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-
SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
1219 PM EDT SAT SEP 8 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND
THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A COLD FRONT CONTINUES TO SLOWLY PUSH SOUTH AND EAST ACROSS NEW
ENGLAND. THERE IS A THREAT OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EARLY EVENING FOR WESTERN MAINE (EXCEPT FOR THE MOUNTAINS) AND
FOR MUCH NEW HAMPSHIRE (EXCEPT FOR COOS COUNTY). ISOLATED
THUNDERSTORMS MAY CONTAIN DAMAGING WINDS...LARGE HAIL AND FREQUENT
LIGHTNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED. SPOTTERS ARE ENCOURAGED TO
CALL OR RADIO IN THEIR REPORTS.
In the hours before
Special weather statement, Sep 8, 1:20 PM EST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
220 PM EDT SAT SEP 8 2007
NHZ008-009-081900-
BELKNAP-MERRIMACK-
220 PM EDT SAT SEP 8 2007
...A STRONG THUNDERSTORM WILL IMPACT BELKNAP COUNTY AND MERRIMACK
COUNTY THROUGH 300 PM EDT...
AT 220 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED NEAR FRANKLIN...MOVING EAST AT 30 MPH.
THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND
SANBORNTON...FRANKLIN...TILTON...TILTON-NORTHFIELD...NORTHFIELD...
LACONIA...BELMONT...GILFORD...GILMANTON AND ALTON THROUGH 300 PM EDT.
BRIEF HEAVY DOWNPOURS AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED.
APFFEL
Special weather statement, Sep 8, 1:55 PM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
255 PM EDT SAT SEP 8 2007
MEZ018-023-NHZ010-081945-
COASTAL YORK-INTERIOR YORK-STRAFFORD-
255 PM EDT SAT SEP 8 2007
...STRONG THUNDERSTORMS WILL IMPACT STRAFFORD COUNTY AND YORK COUNTY
THROUGH 345 PM EDT...
AT 255 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 10 MILES WEST OF FARMINGTON...OR ABOUT
14 MILES NORTHWEST OF NORTHWOOD...MOVING EAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND MIDDLETON...
BARRINGTON...FARMINGTON...ROCHESTER...MILTON...DOVER...BERWICK...
SOMERSWORTH...LEBANON AND ROLLINSFORD THROUGH 345 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED.
APFFEL
Special weather statement, Sep 8, 2:45 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
345 PM EDT SAT SEP 8 2007
MEZ027-028-082030-
COASTAL WALDO-KNOX-
345 PM EDT SAT SEP 8 2007
...STRONG THUNDERSTORMS WILL IMPACT WALDO COUNTY AND KNOX COUNTY
THROUGH 430 PM EDT...
AT 345 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES WEST OF UNION...OR ABOUT 12
MILES WEST OF CAMDEN...MOVING EAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND WASHINGTON...UNION...
APPLETON...WARREN...SEARSMONT...HOPE...ROCKPORT...NORTHPORT...
LINCOLNVILLE AND CAMDEN THROUGH 430 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...DANGEROUS
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED.
APFFEL
Special weather statement, Sep 8, 2:48 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
348 PM EDT SAT SEP 8 2007
MEZ018-023-082030-
COASTAL YORK-INTERIOR YORK-
348 PM EDT SAT SEP 8 2007
...STRONG THUNDERSTORMS WILL IMPACT YORK COUNTY THROUGH 430 PM EDT...
AT 348 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
COUPLE STRONG THUNDERSTORMS...ONE NEAR SOUTH BERWICK...AND THE OTHER
NEAR LIMERICK. THESE STORMS WILL MOVE EAST AT 25 MPH...MOVING INTO
NORTH BERWICK...AND OGUNQUIT THROUGH 430 PM.
HEAVY DOWNPOURS...DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
APFFEL
Special weather statement, Sep 8, 3:28 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
428 PM EDT SAT SEP 8 2007
NHZ013-014-082130-
COASTAL ROCKINGHAM-INTERIOR ROCKINGHAM-
428 PM EDT SAT SEP 8 2007
...THUNDERSTORMS WILL IMPACT ROCKINGHAM COUNTY THROUGH 530 PM EDT...
AT 428 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED THUNDERSTORMS DEVELOPING AND MOVING INTO ROCKINGHAM
COUNTY. THUNDERSTORMS WILL PASS NEAR NORTH
HAMPTON...HAMPSTEAD...PLAISTOW...AND LONDONDERRY THROUGH 530 PM.
EXPECT BRIEF HEAVY DOWNPOURS...AND WIND GUSTS OF 30 TO 40 MPH AS
THIS WEATHER MOVES THROUGH.
APFFEL
Thunderstorm Wind, Rockingham
- When
- September 8, 3:30 PM EST to 3:33 PM EST
- Where
- Rockingham County, Stratham
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.020, -70.930
A severe thunderstorm downed trees at Scammen Farm in Stratham.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in New Jersey, September 8, 20071 death · 1 event
- Damaging Winds and Lightning Strikes in Massachusetts, September 8, 2007$153,000 · 50 kt wind · 11 events
- Flash Flooding in Oklahoma, September 8, 2007$55,000 · 5 events
- Flash Flood and Damaging Wind in Ohio, September 8, 2007$50,000 · 50 kt wind · 2 events
- Damaging Wind and Lightning Strike in New Hampshire, September 8, 2007$40,000 · 50 kt wind · 2 events
- Flash Flooding and Lightning Strike in Arkansas, September 8 to 9, 2007$23,000 · 10 events
- Lightning Strike in New Jersey, September 8, 20072 injured · 1 event
- Damaging Winds in Ohio, September 8, 2007$18,000 · 50 kt wind · 2 events
- Flash Flooding in Missouri, September 8, 2007$7,000 · 13 events
- Flash Flooding in Missouri, September 8 to 9, 2007$5,000 · 4 events
- Damaging Winds in New York, September 8, 200750 kt wind · 4 events
- Damaging Winds in Connecticut, September 8, 200750 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59537.